Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 67, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Aug 9, 2007, 4:10 PM EDT for Greene County, North Carolina. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2007, 4:10 PM EDT (20:10 UTC)
- Expired
- Aug 9, 2007, 5:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Counties, with a storm outline in the text
County Greene County, NC
The radar
The Raleigh/Durham radar (KRAX), 78 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3991 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMHX 092010
SVRMHX
NCC079-092100-
/O.NEW.KMHX.SV.W.0067.070809T2010Z-070809T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
410 PM EDT THU AUG 9 2007
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GREENE COUNTY IN EASTERN NORTH CAROLINA...
* UNTIL 500 PM EDT
* AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF CASTORIA...
OR ABOUT 8 MILES WEST OF FARMVILLE...AND MOVING SOUTHEAST AT 10
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CASTORIA BY 440 PM EDT...
LIZZIE...MAURY AND 6 MILES NORTHEAST OF SNOW HILL BY 500 PM EDT...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3540 7763 3556 7783 3565 7770 3560 7764
3559 7764 3553 7755 3549 7753
TIME...MOT...LOC 2010Z 314DEG 10KT 3561 7773
$$
241 follow-up statement
000
WWUS52 KMHX 092038
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
437 PM EDT THU AUG 9 2007
NCC079-092100-
/O.CON.KMHX.SV.W.0067.000000T0000Z-070809T2100Z/
GREENE NC-
437 PM EDT THU AUG 9 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR GREENE COUNTY...
AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CASTORIA MOVING
SOUTHEAST AT 10 MPH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3540 7763 3556 7783 3565 7770 3560 7764
3559 7764 3553 7755 3549 7753
TIME...MOT...LOC 2037Z 314DEG 10KT 3556 7766
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:16 PM EDT, 54 minutes earlier.
Area forecast discussion, Aug 9, 3:16 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
316 PM EDT THU AUG 9 2007
.SYNOPSIS...
STRONG HIGH PRESSURE WILL LEAD TO ANOTHER DAY OF HOT HUMID CONDITIONS.
THE HIGH WILL WEAKEN AS A COLDFRONT CROSSES THE REGION FRIDAY
NIGHT AND MOVES OFFSHORE BY EARLY SATURDAY. ANOTHER COLDFRONT WILL
MOVE ACROSS THE REGION TUESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
ISOLATED TSTMS DEVELOPING OVER THE ERN PIEDMONT REGION. WITH SUCH
HIGH HEAT AND HUMIDITY...ATMOSPHERE IS VERY UNSTABLE...SO ANY
TSTMS THAT DO DEVELOP COULD BECOME STRONG FAIRLY QUICKLY. THINK
COVERAGE WILL BE ISOLATED...SO 20 PCT SHOULD COVER THINGS THRU THE
EVENING. ANOTHER VERY WARM NIGHT WITH MINS IN MANY LOCATIONS
STAYING AS HIGH AS 82 OR 83 DEGREES.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
WILL CONTINUE EXCESSIVE HEAT WARNING FRIDAY AS ALL GUIDANCE PUSHES
HEAT INDICES UP AS HIGH AS 120 DEGREES IN SOME SPOTS AGAIN FRIDAY.
COLDFRONT PROGGED TO REACH OUR WRN COUNTIES AROUND 00Z SATURDAY
AND HAVE PUSHED HIGHEST POPS TO FRIDAY NIGHT. HPC GUIDANCE SHOWS
THE GREATEST QPF DURING THE FRIDAY NIGHT TIMEFRAME. WILL HAVE SOME
HI CHC POPS NEAR THE COAST EARLY ON SATURDAY AS FRONT EXITS THE
REGION. GIVEN THE TREMENDOUS INSTABILITY AHEAD OF THE FRONT FRIDAY
AND INCREASED LOW-LEVEL FORCING...SPC HAS MOST OF OUR CWA IN
SLIGHT RISK OF SEVERE TOMORROW. DRIER AIR FILTERS IN ON SATURDAY
WITH MAX TEMPS IN THE RELATIVELY COOLER UPPER 80S AND LOWER 90S.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
PRETTY QUIET AND BENIGN EXTENDED PERIOD. 12Z GFS STILL HAS SFC
BOUNDARY MOVING INTO THE CWA MONDAY NIGHT INTO TUESDAY MORNING. SO
HAVE SLIGHT CHANCE POPS TUESDAY. AFTER FRONT MOVES THROUGH
TUESDAY... RIDGE AND HIGH PRESSURE RETURN. AFTER TUESDAY NO MENTION
OF PRECIP IN THE FORECAST. TEMPS THROUGH THE WEEK AROUND
CLIMO...INLAND HIGHS IN THE LOW 90S AND UPPER 80S ALONG THE COAST.
OVERNIGHT LOWS RANGE FROM UPPER 60S TO MID 70S.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
HAZY CONDITIONS WILL CONTINUE ACROSS THE TERMINALS THROUGH THE TAF
PERIOD WITH PRIMARILY MVFR VSBYS EXPECTED. ISOLATED TO WIDELY SCT
SHRA/TS WILL DEVELOP OVER THE COASTAL PLAIN THIS AFTERNOON AND EARLY
EVENING WITH SOME OF THESE AFFECT MAINLY THE KISO AND KPGV
TERMINALS. WINDS WILL REMAIN LIGHT SW AT SPEEDS AOB 10 KT. A BETTER
CHANCE OF SHRA/TS EXPECTED FRI AFTERNOON AND EVENING AS A COLD FRONT
APPROACHES FROM THE WEST.
MVFR/OCNL IFR VSBYS EXPECTED IN SHRA/TS FRI NIGHT AND EARLY SAT AS A
COLD FRONT MOVES ACROSS THE TERMINALS. FROPA IS EXPECTED BETWEEN
09-12Z.
&&
.MARINE...
SOUTHWESTERLY FLOW WILL CONTINUE ACROSS THE WATERS THROUGH FRI AHEAD
OF AN APPROACHING COLD FRONT THAT IS EXPECTED TO MOVE ACROSS THE
WATERS EARLY SAT. WINDS CURRENTLY 15 TO 20 KT CENTRAL AND NORTH WITH
LIGHTER WINDS AROUND 10 KT FAR NORTH WHERE GRADIENT IS WEAKER. SEAS
ARE AVERAGING 3 TO 5 FT...HIGHEST CENTRAL WATERS. THE NAM AND GFS
ARE IN SIMILAR AGREEMENT WITH THE PASSAGE OF THE FRONT EARLY SAT
BUT THE NAM IS A BIT SLOWER. WILL SIDE CLOSER TO THE GFS THIS
PACKAGE AND BRING THE FRONT ACROSS THE WATERS BY 12Z SAT. GRADIENT
WILL TIGHTEN TONIGHT AND FRI WITH WINDS INCREASING TO 20 TO 25 KT
OVER SOUTHERN AND CENTRAL WATERS THEN EXPANDING OVER THE NORTHERN
WATERS LATE FRI AND FRI EVENING. SEAS EXPECTED TO BUILD TO THE 5 TO
7 FT RANGE PRIMARILY OVER CENTRAL AND SOUTHERN WATERS FRI INTO FRI
NIGHT THEN SUBSIDE BELOW 6FT EARLY SAT AFTER FROPA. I HAVE SCA
BEGINNING OVER THE CENTRAL WATERS BY 00Z THEN EXPANDING OVER
SOUTHERN WATERS BY 04Z. IT APPEARS THAT WIND SPEEDS WILL REACH SMALL
CRAFT CRITERIA OVER THE PAMLICO SOUND AND FAR NORTHERN WATERS FRI
AND FRI EVENING SO WILL INCLUDE SCA OVER THIS AREA BETWEEN 18Z FRI
AND 06Z SAT. THE ALBEMARLE SOUND SHOULD REMAIN BELOW ADVISORY LEVELS
AS TIGHTEST GRADIENT REMAINS EAST OF THE AREA WITH LIGHTER WINDS.
SFC HIGH PRES BUILDS IN NORTH OF THE AREA SUN AND MON RESULTING IN
NORTHERLY FLOW ACROSS THE WATERS WITH WINDS/SEAS DIMINISHING.
.RIP CURRENTS...MODERATE THREAT OF RIP CURRENTS WILL EXIST SOUTH OF
CAPE LOOKOUT AND A LOW THREAT NORTH ON FRI.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR NCZ029-
044>047-079>081-090>095-098-103-104.
EXCESSIVE HEAT WARNING FROM 11 AM TO 7 PM EDT FRIDAY FOR
NCZ029-044>047-079>081-090>095-098-103-104.
MARINE...SMALL CRAFT ADVISORY FROM 2 AM FRIDAY TO 5 PM EDT SATURDAY FOR
AMZ152-154.
SMALL CRAFT ADVISORY FROM 2 AM FRIDAY TO 8 AM EDT SATURDAY FOR
AMZ156.
SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 8 AM EDT
SATURDAY FOR AMZ158.
&&
SYNOPSIS...CTC
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...CLQ
AVIATION...JW
MARINE...JWHazardous weather outlook, Aug 9, 3:43 AM EDT, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 343 AM EDT THU AUG 9 2007 NCZ029-044>047-079>081-090>095-098-103-104-100745- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 343 AM EDT THU AUG 9 2007 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... ...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. THERE IS A MODERATE THREAT OF RIP CURRENTS SOUTH OF CAPE LOOKOUT TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WATCH. IN ADDITION...THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT LATE FRIDAY AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS THE MOST LIKELY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FRIDAY AFTERNOON AND EVENING.
In the hours before
Special weather statement, Aug 9, 2:54 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 254 PM EDT THU AUG 9 2007 NCZ044-092000- PITT- 254 PM EDT THU AUG 9 2007 ...STRONG THUNDERSTORMS WILL AFFECT PITT COUNTY UNTIL 400 PM EDT... AT 254 PM EDT...THERE WERE STRONG THUNDERSTORMS 12 MILES NORTHWEST OF GREENVILLE...OR ABOUT 7 MILES NORTH OF FARMVILLE...MOVING EAST AT 5 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR FALKLAND AT 305 PM EDT...BRUCE AT 320 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE BELL ARTHUR AND BELLS FORK. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.
Special weather statement, Aug 9, 3:42 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 342 PM EDT THU AUG 9 2007 NCZ079-092045- GREENE- 342 PM EDT THU AUG 9 2007 ...STRONG THUNDERSTORMS WILL AFFECT GREENE COUNTY UNTIL 445 PM EDT... AT 342 PM EDT...THERE WERE STRONG THUNDERSTORMS OVER NORTH CENTRAL GREENE COUNTY...OR ABOUT 8 MILES WEST OF FARMVILLE...MOVING SOUTHEAST AT 5 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR CASTORIA AT 410 PM EDT...LIZZIE AT 445 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE SNOW HILL...MAURY...ORMONDSVILLE AND LINDELL. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. THIS STORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 5 # #
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 2:51 PM EDT | Excessive Heat Warning | MHX | Beaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more | 28 hr |
| Aug 9, 4:02 PM EDT | Severe Thunderstorm Warning | MHX | Pitt | 43 min |
| Aug 9, 4:46 PM EDT | Areal Flood Advisory | MHX | Greene | 59 min |
| Aug 9, 5:03 PM EDT | Special Marine Warning | MHX | 57 min | |
| Aug 9, 6:10 PM EDT | Special Marine Warning | MHX | 65 min | |
| Aug 9, 6:22 PM EDT | Severe Thunderstorm Warning | MHX | Dare | 38 min |
| Aug 9, 7:42 PM EDT | Severe Thunderstorm Warning | MHX | Duplin | 48 min |
| Aug 9, 7:58 PM EDT | Severe Thunderstorm Warning | MHX | Lenoir | 47 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.